Principal congruence link complements
Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 23 (2014) no. 5, p. 1063-1092

In this paper we study principal congruence link complements in S 3 . It is known that there are only finitely many such link complements, and we make a start on enumerating them using a combination of theoretical methods and computer calculations with MAGMA.

Cet article est consacré à un début d’énumération des compléments d’entrelacs dans S 3 provenant des groupes de congruence principaux. Nous utilisons des méthodes théoriques ainsi que des calculs avec MAGMA.

@article{AFST_2014_6_23_5_1063_0,
     author = {Baker, Mark D. and Reid, Alan W.},
     title = {Principal congruence link complements},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {Ser. 6, 23},
     number = {5},
     year = {2014},
     pages = {1063-1092},
     doi = {10.5802/afst.1436},
     mrnumber = {3294602},
     language = {en},
     url = {http://www.numdam.org/item/AFST_2014_6_23_5_1063_0}
}
Baker, Mark D.; Reid, Alan W. Principal congruence link complements. Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 23 (2014) no. 5, pp. 1063-1092. doi : 10.5802/afst.1436. http://www.numdam.org/item/AFST_2014_6_23_5_1063_0/

[1] Adams (C. C.) and Reid (A. W.).— Systoles of hyperbolic 3-manifolds, Math. Proc. Camb. Phil. Soc. 128, p. 103-110 (2000). | MR 1724432 | Zbl 0958.57015

[2] Agol (I.).— Bounds on exceptional Dehn filling, Geometry and Topology 4, p. 431-449 (2000). | MR 1799796 | Zbl 0959.57009

[3] Baker (M. D.).— Link complements and quadratic imaginary number fields, Ph.D Thesis M.I.T. (1981).

[4] Baker (M. D.).— Link complements and the homology of arithmetic subgroups of PSL (2,C), I.H.E.S. preprint (1982).

[5] Baker (M. D.).— Link complements and the Bianchi modular groups, Trans. A. M. S. 353, p. 3229-3246 (2001). | MR 1695016 | Zbl 0986.20049

[6] Baker (M. D.).— Link complements and integer rings of class number greater than one, TOPOLOGY ’90 p. 55-59, Ohio State Univ. Math. Res. Inst. Publ., 1, de Gruyter (1992). | MR 1184402 | Zbl 0768.57005

[7] Baker (M. D.) and Reid (A. W.).— Arithmetic knots in closed 3-manifolds, in Proceedings of Knots 2000, J. Knot Theory and its Ramifications 11, p. 903-920 (2002). | MR 1936242 | Zbl 1023.57008

[8] Bosma (W.), Cannon (J.), and Playoust (C.).— The Magma algebra system. I. The user language, J. Symbolic Comput. 24, p. 235-265 (1997). | MR 1484478 | Zbl 0898.68039

[9] Coulsen (D.), Goodman (O. A.), Hodgson (C. D.) and Neumann (W. D.).— Computing arithmetic invariants of 3-manifolds, Experimental J. Math. 9, p. 127-152 (2000). | MR 1758805 | Zbl 1002.57044

[10] Culler (M.), Dunfield (N.) and Weeks (J.).— SnapPy, a computer program for studying the geometry and topology of 3-manifolds, http://snappy.computop.org.

[11] Dennin (J. B.).— Fields of modular functions of genus 0, Illinois J. Math. 15, p. 442-455 (1971). | MR 304503 | Zbl 0223.10010

[12] Dennin (J. B.).— Subfields of K(2 n ) of genus 0, Illinois J. Math. 16, p. 502-518 (1972). | MR 306347 | Zbl 0255.10029

[13] Dennin (J. B.).— The genus of subfields of K(p n ), Illinois J. Math. 18, p. 246-264 (1974). | MR 342466 | Zbl 0289.10016

[14] Dixon (L. E.).— Linear groups, with an exposition of the Galois field theory, Dover Publications, (1958). | MR 104735

[15] Futer (D.), Kalfagianni (E.) and Purcell (J.).— On diagrammatic bounds of knot volumes and spectral invariants, Geom. Dedicata 147, p. 115-130 (2010). | MR 2660569 | Zbl 1208.57006

[16] Goerner (M.).— Visualizing regular tessellations: principal congruence links and and equivariant morphisms from surfaces to 3-manifold, Ph.D Thesis, U. C. Berkeley (2011). | MR 3022513

[17] Goerner (M.).— Regular tessellation links, ArXiv:1406.2827.

[18] Gordon (C. McA.).— Links and their complements, in Topology and Geometry: commemorating SISTAG, p. 71-82, Contemp. Math., 314, Amer. Math. Soc. (2002). | MR 1941623 | Zbl 1027.57006

[19] Grunewald (F.) and Schwermer (J.).— Arithmetic quatients of hyperbolic 3-space, cusp forms and link complements, Duke Math. J. 48, p. 351-358 (1981). | MR 620254 | Zbl 0485.57005

[20] Grunewald (F.) and Schwermer (J.).— A non-vanishing theorem for the cuspidal cohomology of SL 2 over imaginary quadratic integers, Math. Annalen 258, p. 183-200 (1981). | MR 641824 | Zbl 0458.20041

[21] Grunewald (F.) and Schwermer (J.).— Subgroups of Bianchi groups and arithmetic quotients of hyperbolic 3-space, Trans A. M. S. 335, p. 47-78 (1993). | MR 1020042 | Zbl 0773.20017

[22] Hatcher (A.).— Hyperbolic structures of arithmetic type on some link complements, J. London Math. Soc 27, p. 345-355 (1983). | MR 692540 | Zbl 0516.57001

[23] Lackenby (M.).— Word hyperbolic Dehn surgery, Invent. Math. 140, p. 243-282 (2000). | MR 1756996 | Zbl 0947.57016

[24] Lackenby (M.).— Spectral geometry, link complements and surgery diagrams, Geom. Dedicata 147, p. 191-206 (2010). | MR 2660577 | Zbl 1211.57011

[25] Lakeland (G.) and Leininger (C.).— Systoles and Dehn surgery for hyperbolic 3-manifolds , to appear Algebraic and Geometric Topology. | MR 3190600 | Zbl 1293.57010

[26] Maclachlan (C.) and Reid (A. W.).— The Arithmetic of Hyperbolic 3-Manifolds, Graduate Texts in Mathematics, 219, Springer-Verlag (2003). | MR 1937957 | Zbl 1025.57001

[27] Reid (A. W.).— The arithmeticity of knot complements, J. London Math. Soc. 43, p. 171-184 (1991). | MR 1099096 | Zbl 0847.57013

[28] Sebbar (A.).— Classification of torsion-free genus zero congruence subgroups, Proc. A. M. S. 129, p. 2517-2527 (2001). | MR 1838372 | Zbl 0981.20038

[29] Shimura (G.).— Introduction to the Arithmetic Theory of Automorphic Functions, Publications of the Math. Society of Japan 11 (1971). | MR 314766 | Zbl 0221.10029

[30] Swan (R. G.).— Generators and relations for certain special linear groups, Advances in Math. 6, p. 1-77 (1971). | MR 284516 | Zbl 0221.20060

[31] Thompson (J. G.).— A finiteness theorem for subgroups of PSL (2,R), in Proc. Symp. Pure Math. 37, 533-555, A.M.S. Publications (1980). | MR 604632 | Zbl 0448.20044

[32] Thurston (W. P.).— The Geometry and Topology of 3-Manifolds, Princeton University mimeographed notes, (1979).

[33] Thurston (W. P.).— Three-dimensional manifolds, Kleinian groups and hyperbolic geometry, Bull. A. M. S. 6, p. 357-381 (1982). | MR 648524 | Zbl 0496.57005

[34] Vogtmann (K.).— Rational homology of Bianchi groups, Math. Ann. 272, p. 399-419 (1985). | MR 799670 | Zbl 0553.20023

[35] Zograf (P.).— A spectral proof of Rademacher’s conjecture for congruence subgroups of the modular group, J. Reine Angew. Math. 414, p. 113-116 (1991). | MR 1092625 | Zbl 0709.11031